MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553640
Medical Device Problem Codes Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted in the pancreas to treat pancreatic pseudocyst during a cystgastrostomy procedure performed on (b)(6) 2026.During the procedure, the physician reported that the first flange of the stent did not fully expand.Additionally, the physician decided to fully deploy the stent to see if it would fully expand upon deploying the 2nd flange but the stent became dislodged from its targeted deployment immediately due to the distal (initial) flange not being fully expanded.The physician toggled the catheter back and forth in an attempt to get the stent to open fully.Eventually, the stent was pulled out and then deployed another of the same device to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Imdrf device code a1502 captures the reportable event of stent positioning issue.Block h11: investigation results: based on the available information, boston scientific was able to confirm the reported event of stent first flange failure to expand as the documentation attached includes a picture where it shows proof of flange not fully open.On the other hand, the reported issue of stent positioning issue could not be confirmed.However, stent positioning issue is noted within the ifu as a possible adverse event associated with the use of the device.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the stent first flange failure to expand was due to the physician's device manipulation during the procedure or related to a device malfunction.Stent expansion rates can be negatively affected by several external factors, including compression, time, temperature, and humidity.These conditions can influence how the stent behaves once it is released from the catheter delivery system.All stent sizes may experience variations in their expansion rate due to the degree of compression required during loading.Device history record review: it was confirmed that this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the device has not been returned for analysis.Therefore, a technical analysis could not be performed.However, the documentation attached includes a picture where it is showing of proof of flange not fully open.Labeling review: a labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, stent positioning issue is noted within the product labeling as a possible adverse event associated with the use of the device.Risk review: a risk review was completed and confirmed that the events of "stent first flange failure to expand and stent migration" were defined in the risk documentation and are documented.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25152977
Report Number3005099803-2026-01860
Device Sequence Number9397234
Product Code KNS
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588(17)270729(10)37080180
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553640
Device Catalogue NumberM00553640
Device Lot Number0037080180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/12/2026
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown